Hail, Platte
- When
- June 16, 3:09 PM CST
- Where
- Platte County, Columbus
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.433, -97.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 16, 2:05 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT FRI JUN 16 2006 .DISCUSSION... AFD SHORT DUE TO ACTIVE WEATHER BREWING ACROSS THE PLAINS THIS AFTERNOON ALONG A BOUNDARY FROM ABOUT EASTERN SD TO WESTERN KS. THIS HAS PROMPTED A SVR TS WATCH TILL 00Z OVER NE NEB. CLUSTER OF STORMS GENERALLY MOVING NE WITH FLOW OF UPPER LEVEL JET. CONVECTION WILL EVENTUALLY DRIFT EASTWARD INTO THE CWA...WITH AREAS OVER NORTHEAST NEB MOST LIKELY TO SEE SOME SEVERE WX THIS AFTERNOON. PWS PLOT FROM MORNING RUN INDICATED AMPLE MOISTURE IN PLACE OVER CWA...1.45 AT OMA WHICH IS ALMOST 150% OF NORMAL. LATEST MSAS DATA SUGGESTING INSTABILITY AXIS EXTENDING FROM NRN IA TO WRN KS WHILE PROFILER DATA AT NELIGH INDICATING DEEP LAYER SHEAR AROUND 40 KT COULD SUPPORT ROTATING CELLS. HOWEVER...RATHER HIGH MLLCL/MLLFC OVER THE CWA SUGGEST TOR THREAT NOT TOO LIKELY PER LATEST RUC FCST. ALSO REVEALED FROM THE MORNING SOUNDING WAS A HIGH FREEZING LEVEL...ABOUT 15 KFT. THIS COMBINED WITH HIGHER DCAPE VALUES SUGGEST DAMAGING WIND THREAT MOST PREVALENT. FOR TONIGHT...PCPN APPEARS IMMINENT ACROSS MOST OF THE CWA AS MODELS SHOW BOUNDARY SLOWLY MOVING INTO THE CWA. WITH HIGH MOISTURE CONTENT IN TROP...INCREASING DYNAMIC LIFT...AND POSSIBLE TRAINING OF STORMS...GOOD REASON TO SUSPECT SOME LOCATIONS WILL RECEIVE HEAVY RAINFALL. PROGGED PWS GENERALLY 1.75-2 INCHES WITH KI VALUES AROUND 40. MET/MAV 12HR QPF BY SAT 12Z INDICATE POSSIBLE 1-2 INCHES AROUND THE WESTERN CWA PERIPHERY. AT THIS POINT...DONT ANTICIPATE MUCH OF A SEVERE WX THREAT PAST EARLY EVENING. ON SATURDAY PCPN CHANCES CONTINUE THRU THE DAY AS THE BOUNDARY SLOWLY MEANDERS THRU THE PLAINS. WILL LEAVE TOKEN POPS IN SAT NITE FOR THE SE CWA IN CASE OF LINGERING ACTIVITY. SUNDAY DRY WITH NO SIGNIFICANT FEATURES MOVING ACROSS THE CWA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1227 PM CDT FRI JUN 16 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-162300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1227 PM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. WARM...MOIST AIR WILL CONTINUE TO STREAM NORTHWARD INTO THE AREA THIS AFTERNOON AND TONIGHT. THIS WILL CREATE A MODERATELY UNSTABLE AIR MASS ACROSS THE REGION. A WEAK FRONTAL BOUNDARY EXTENDS FROM SOUTHEASTERN SOUTH DAKOTA INTO SOUTHWESTERN NEBRASKA. THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG THIS BOUNDARY AS IT MOVES INTO EASTERN NEBRASKA THIS AFTERNOON AND TONIGHT. THESE STORMS WILL ALSO BE SLOW MOVING WHICH WILL ALLOW FOR LOCALLY HEAVY RAINFALL TO OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE REMAINDER OF THE WEEKEND...ESPECIALLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. AT THIS TIME...IT APPEARS INSTABILITY WILL BE LIMITED TO ALLOW FOR SEVERE STORMS. THERE WILL ALSO BE DAILY CHANCES FOR THUNDERSTORMS IN THE MIDDLE AND LATER PARTS OF NEXT WEEK. IT IS TOO SOON TO DETERMINE THE CHANCES FOR SEVERE WEATHER WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 253 PM CDT FRI JUN 16 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-162100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 253 PM CDT FRI JUN 16 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND WESTERN IOWA... BOW ECHO STORM IN KNOX COUNTY HEADING FOR VERDEL AND NIOBRARA AND SANTEE HAS IMPRESSIVE ROTATION ALOFT. STORM WILL QUICKLY MOVE OUT OF OAX CWA AND AFFECT BON HOMME COUNTY IN SD. DAMAGING WINDS THE PRIMARY THREAT WITH THIS STORM. OTHER STORMS TO THE SOUTH HAVE BEEN UNDER SEVERE LIMITS. LARGE HAIL MAY BE HARD TO COME BY WITH A FREEZING LEVEL ON THE OAX 12Z RAOB OF 15300 FT. DAMAGING WINDS WILL BE THE PRIMARY THREAT... ESPECIALLY IF STORMS ARE ASSOCIATED WITH A MESOCYCLONE ALOFT. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 N VERDEL 42.83N 98.19W
06/16/2006 KNOX NE TRAINED SPOTTER
SMALL TREES DOWN AND LARGE LIMBS OUT OF LARGER TREES. AT
BLUE MOON RESORT.
&&
SCHURRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
313 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST NIOBRARA 42.75N 98.03W
06/16/2006 E60 MPH KNOX NE TRAINED SPOTTER
TREE LIMBS DOWN.
0250 PM NON-TSTM WND GST 6 WSW NIOBRARA 42.72N 98.14W
06/16/2006 E60 MPH KNOX NE CO-OP OBSERVER
LOTS OF SHINGLES OFF ROOF.
&&
SCHURRPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
319 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST NIOBRARA 42.75N 98.03W
06/16/2006 E60.00 MPH KNOX NE TRAINED SPOTTER
TREE LIMBS DOWN.
0250 PM TSTM WND GST 6 WSW NIOBRARA 42.72N 98.14W
06/16/2006 E60.00 MPH KNOX NE CO-OP OBSERVER
LOTS OF SHINGLES OFF ROOF.
&&
SCHURRThe Omaha radar (KOAX), 84 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515358.